Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
St. Petersburg Mathematical Journal
St. Petersburg Mathematical Journal
ISSN 1547-7371(online) ISSN 1061-0022(print)

 

Overgroups of elementary symplectic groups


Authors: N. A. Vavilov and V. A. Petrov
Translated by: the authors
Original publication: Algebra i Analiz, tom 15 (2003), nomer 4.
Journal: St. Petersburg Math. J. 15 (2004), 515-543
MSC (2000): Primary 20G35
Published electronically: July 6, 2004
MathSciNet review: 2068980
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $R$ be a commutative ring, and let $l\ge 2$; for $l=2$ it is assumed additionally that $R$ has no residue fields of two elements. The subgroups of the general linear group $\operatorname{GL}(n,R)$ that contain the elementary symplectic group $\operatorname{Ep}(2l,R)$ are described. In the case where $R=K$ is a field, similar results were obtained earlier by Dye, King, and Shang Zhi Li.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 20G35

Retrieve articles in all journals with MSC (2000): 20G35


Additional Information

N. A. Vavilov
Affiliation: Department of Mathematics and Mechanics, St. Petersburg State University, Universitetskiĭ Prospekt 28, St. Petersburg, 198504, Russia

V. A. Petrov
Affiliation: Department of Mathematics and Mechanics, St. Petersburg State University, Universitetskiĭ Prospekt 28, St. Petersburg 198504, Russia

DOI: http://dx.doi.org/10.1090/S1061-0022-04-00820-9
PII: S 1061-0022(04)00820-9
Received by editor(s): February 18, 2003
Published electronically: July 6, 2004
Additional Notes: The present paper has been written in the framework of the RFBR projects nos. 01-01-00924 and 00-01-00441, and INTAS 00-566. The theorem on decomposition of unipotents mentioned in §13 is a part of first author’s joint work with A. Bak and was carried out at the University of Bielefeld with the support of AvH-Stiftung, SFB-343, and INTAS 93-436. At the final stage, the work of the authors was supported by express grants of the Russian Ministry of Higher Education ‘Geometry of root subgroups’ PD02-1.1-371 and ‘Overgroups of semisimple groups’ E02-1.0-61.
Article copyright: © Copyright 2004 American Mathematical Society